Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 164, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2002, 11:03 PM CDT for Macon County, Sangamon County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 27, 2002, 12:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Macon County, IL, Sangamon County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
644 WUUS53 KILX 270403 SVRSPI ILC115-167-270500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1101 PM CDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUFFALO...OR ABOUT 15 MILES EAST OF SPRINGFIELD...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO MECHANICSBURG ILLIOPOLIS NIANTIC THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3993 8942 3980 8941 3981 8910 3991 8909 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:15 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 26, 9:15 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT FRI JUL 26 2002 WILL BE UPDATING FCST TO ADJUST WORDING FOR SCATTERED THUNDERSTORMS FOR TONIGHT. SOME HAVE ALREADY DEVELOPED IN WESTERN IL AND ARE MOVING EAST AND SOUTHEAST. ANOTHER AREA OF STRONGER STORMS HAS DEVELOPED IN NE MO AND WRN IA. THIS WILL EVENTUALLY MOVE INTO WRN IL LATER TONIGHT AND CONTINUE THROUGH THE OVERNIGHT HOURS. UPDATE OUT SHORTLY. .ILX...NONE. AUTEN
In the hours before
Local storm report, Jul 26, 5:05 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
505 PM CDT FRI JUL 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM PEORIA IL WIND DAMAGE
07/26/02 PEORIA METAL STORAGE SHED BLOWN
OFF BASE AND OVER A FENCE.
NUMEROUS HEALTHY LIMBS
DOWN, SOME UP TO 6-8 INCHES
IN DIAMETER. REPORTED BY
SWOP OBSERVER.
GEELHARTLocal storm report, Jul 26, 5:15 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
515 PM CDT FRI JUL 26 2002
SUMMARY REPORT FROM JULY 26 SO FAR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM KICKAPOO IL .75 INCH HAIL
07/26/02 PEORIA
0500 AM PEORIA IL 2.00 INCH HAIL
07/26/02 PEORIA REPORTED AT THE
INTERSECTION OF WILLOW
KNOLLS ROAD AND UNIVERSITY
DRIVE.
0505 AM PEORIA IL WIND DAMAGE
07/26/02 PEORIA METAL STORAGE SHED BLOWN
OFF BASE AND OVER A FENCE.
NUMEROUS HEALTHY LIMBS
DOWN, SOME UP TO 6-8 INCHES
IN DIAMETER. REPORTED BY
SWOP OBSERVER. TIME
ESTIMATED.
0515 AM MACKINAW IL 1.00 INCH HAIL
07/26/02 TAZEWELL REPORTED BY COOPERATIVE
OBSERVER
0515 AM MACKINAW IL 60 MPH TSTM WIND GUST
07/26/02 TAZEWELL WIND GUST ESTIMATED BY
COOPERATIVE OBSERVER.
0525 AM PEKIN IL WIND DAMAGE
07/26/02 TAZEWELL TREES AND POWERLINES DOWN
ON ROUTE 9 EAST OF PEKIN.
REPORTED BY COOPERATIVE
OBSERVER.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 62 min |
| Jul 26, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
| Jul 26, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 52 min |
| Jul 27, 12:54 AM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Jul 27, 3:42 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 27, 3:45 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.